View Full Version : plaquenil
09-13-2007, 07:08 PM
After reading about this drug I am scared to take it!!!! Any advise out there?
09-13-2007, 07:47 PM
It's a walk in the park compared to cellcept. I am scared to death of new meds. plaquenil has the least side effects.
Plaquenil didn't bother me at all...and mostly the only time it did was the first day I took it. I got a little light headed, that was all...mainly because I took the two pills together. Now I space them apart.
Good luck, the biggest thing you'll have to do is keep appointments to have visual eye tests. They are easy.
09-14-2007, 12:33 AM
I got side effects after a week or two of taking it. They lasted a few more weeks then went away. Generally it was just stomach cramping/diarrhoea and that. I didn't get the nausea. For me- I just kept taking it and my body adjusted. Although I admit- I was tempted to quit taking it.
Now I can take it on an empty stomach :shock: - although not exactly recomended.
As to the other side effects- as the others said- it has the least side effects and it is definatly better then the lupus complications.
09-14-2007, 07:56 PM
Hells, I am scared to death of Lupus.
To me the benefits out way the side effects. Not a relief all, just subsides my Lupus symptoms...my malar rash, my muscle aches and joint pain. Somedays they are very mild or nil.
My side effects were,
Light headed, but I do have an airhead anyway. Pin anyone?
Nausea, but I can eat through anything. Crackers and bit of Cola or 7-up fixed it.
Headaches...still come and go. Could be from a myraid of things. Lupus, stress, light, life....
Diarrhea, just like a new food dish. To be expected...rarely makes an appearance.
Eyes, my Opthamologist recommends eye exams from Plaquenil once a year not every three or six months as suggested. He has never seen a case, blindness and etc from Plaquenil and this guy was pretty darn old. Mold old.
A bitter pill..I toss my head back, make it hit in the back of my throat and swallow it with milk.
I've been dosing for 5 months I think....
My out take on it...Oluwa